Riv. Mat. Univ. Parma, Vol. 10, No. 1, 2019

Teresa Isernia[a]

On a nonhomogeneous sublinear-superlinear fractional equation in \( \mathbb{R}^{N}\)

Pages: 167-186
Received: 28 April 2019
Accepted: 2 July 2019
Mathematics Subject Classification (2010): 35A15, 35J60, 35R11, 45G05.
Keywords: Fractional Laplacian, Sublinear growth, Nehari manifold, Concentration-compactness.
Authors address:
[a]: Dip. di Ingegneria Industriale e Scienze Matematiche, Università Politecnica delle Marche, Via Brecce Bianche 12, 60131 Ancona, Italy

Full Text (PDF)

Abstract: The existence of a positive solution to a nonhomogeneous fractional sublinear-superlinear problem in the whole space is proved by combining a minimization method, Nehari manifold and the fibering map methods, and the concentration-compactness lemma. We also study the continuity of solutions in the perturbation parameter \(f\) at \(0\).

S. Adachi and K. Tanaka, Four positive solutions for the semilinear elliptic equation: \(-\Delta u+u = a(x)u^{p} +f(x)\) in \(\mathbb{R}^{N}\), Calc. Var. Partial Differential Equations 11 (2000), 63-95. MR1777464
S. Adachi and K. Tanaka, Existence of positive solutions for a class of nonhomogeneous elliptic equations in \(\mathbb{R}^{N}\), Nonlinear Anal. 48 (2002), 685-705. MR1868110
A. Ambrosetti and A. Malchiodi, Perturbation methods and semilinear elliptic problems on \(\mathbb{R}^{n}\), Progr. Math., 240, Birkhäuser Verlag, Basel, 2006. MR2186962
V. Ambrosio, Infinitely many periodic solutions for a fractional problem under perturbation, J. Elliptic Parabol. Equ. 2 (2016), 105-117. MR3645938
V. Ambrosio, Mountain pass solutions for the fractional Berestycki-Lions problem, Adv. Differential Equations 23 (2018), 455-488. MR3749221
V. Ambrosio, A multiplicity result for a fractional \(p\)-Laplacian problem without growth conditions, Riv. Math. Univ. Parma 9 (2018), 53-71. MR3863908
V. Ambrosio, Concentrating solutions for a class of nonlinear fractional Schrödinger equations in \(\mathbb{R}^{N}\), Rev. Mat. Iberoam., doi: 10.4171/RMI/1086.
V. Ambrosio and H. Hajaiej, Multiple solutions for a class of nonhomogeneous fractional Schrödinger equations in \(\mathbb{R}^{N}\), J. Dynam. Differential Equations 30 (2018), 1119-1143. MR3842142
A. Bahri and H. Berestycki, A perturbation method in critical point theory and applications, Trans. Amer. Math. Soc. 267 (1981), 1-32. MR0621969
A. Bahri and P.-L. Lions, On the existence of a positive solution of semilinear elliptic equations in unbounded domains, Ann. Inst. H. Poincaré Anal. Non Linéaire 14 (1997), 365-413. MR1450954
T. Bartsch and Z. Q. Wang, Existence and multiplicity results for some superlinear elliptic problems on \(\mathbb{R}^{N}\), Comm. Partial Differential Equations 20 (1995), 1725-1741. MR1349229
M. Benrhouma and H. Ounaies, Existence and uniqueness of positive solution for nonhomogeneous sublinear elliptic equations, J. Math. Anal. Appl. 358 (2009), 307-319. MR2532508
H. Berestycki and P.-L. Lions, Nonlinear scalar field equations, I, Existence of a ground state, Arch. Rational Mech. Anal. 82 (1983), 313-345. MR0695535
L. Caffarelli and L. Silvestre, An extension problem related to the fractional Laplacian, Comm. Partial Differential Equations 32 (2007), 1245-1260. MR2354493
D.-M. Cao and H.-S. Zhou, Multiple positive solutions of nonhomogeneous semilinear elliptic equations in \(\mathbb{R}^{N}\), Proc. Roy. Soc. Edinburgh Sect. A 126 (1996), 443-463. MR1386873
X. Chang and Z.-Q. Wang, Ground state of scalar field equations involving a fractional Laplacian with general nonlinearity, Nonlinearity 26 (2013), 479-494. MR3007900
C. Chen and J. Li, Positive solutions for the nonhomogeneous \(p\)-Laplacian equation in \(\mathbb{R}^{N}\), Rocky Mountain J. Math. 47 (2017), 1055-1073. MR3689944
E. Colorado, A. de Pablo and U. Sánchez, Perturbations of a critical fractional equation, Pacific J. Math. 271 (2014), 65-85. MR3259761
J. Dávila, M. del Pino, S. Dipierro and E. Valdinoci, Concentration phenomena for the nonlocal Schrödinger equation with Dirichlet datum, Anal. PDE 8 (2015), 1165-1235. MR3393677
J. Dávila, M. del Pino and J. Wei, Concentrating standing waves for the fractional nonlinear Schrödinger equation, J. Differential Equations 256 (2014), 858-892. MR3121716
E. Di Nezza, G. Palatucci and E. Valdinoci, Hitchhiker's guide to the fractional Sobolev spaces, Bull. Sci. Math. 136 (2012), 521-573. MR2944369
S. Dipierro, G. Palatucci and E. Valdinoci, Existence and symmetry results for a Schrödinger type problem involving the fractional Laplacian, Matematiche (Catania) 68 (2013), 201-216. MR3060858
P. Drábek and S. I. Pohozaev, Positive solutions for the \(p\)-Laplacian: application of the fibering method, Proc. Roy. Soc. Edinburgh Sect. A 127 (1997), 703-726. MR1465416
P. Felmer, A. Quaas and J. Tan, Positive solutions of the nonlinear Schrödinger equation with the fractional Laplacian, Proc. Roy. Soc. Edinburgh Sect. A 142 (2012), 1237-1262. MR3002595
G. M. Figueiredo and G. Siciliano, A multiplicity result via Ljusternick-Schnirelmann category and Morse theory for a fractional Schrödinger equation in \(\mathbb{R}^{N}\), NoDEA Nonlinear Differential Equations Appl. 23 (2016), Art. 12, 22 pp. MR3478288
A. Floer and A. Weinstein, Nonspreading wave packets for the cubic Schrödinger equation with a bounded potential, J. Funct. Anal. 69 (1986), 397-408. MR0867665
G. Franzina and G. Palatucci, Fractional \(p\)-eigenvalues, Riv. Math. Univ. Parma 5 (2014), 373-386. MR3307955
T. Isernia, Positive solution for nonhomogeneous sublinear fractional equations in \(\mathbb{R}^{N}\), Complex Var. Elliptic Equ. 63 (2018), 689-714. MR3772156
T. Isernia, Nonhomogeneous sublinear fractional Schrödinger equations, Proc. "Two nonlinear days in Urbino 2017", Electron. J. Differ. Equ. Conf., 25, Texas State Univ.-San Marcos, TX, 2018, 149-165. MR3883634
L. Jeanjean, Two positive solutions for a class of nonhomogeneous elliptic equations, Differential Integral Equations 10 (1997), 609-624. MR1741765
N. Laskin, Fractional quantum mechanics and Lévy path integrals, Phys. Lett. A 268 (2000), 298-305. MR1755089
N. Laskin, Fractional Schrödinger equation, Phys. Rev. E (3) 66 (2002), 056108, 7 pp. MR1948569
P.-L. Lions, The concentration-compactness principle in the calculus of variations, The locally compact case, II, Ann. Inst. H. Poincaré Anal. Non Linéaire 1 (1984), 223-283. MR0778974
G. Molica Bisci, V. Radulescu and R. Servadei, Variational methods for nonlocal fractional problems, with a foreword by J. Mawhin, Encyclopedia Math. Appl., 162, Cambridge Univ. Press, Cambridge, 2016. MR3445279
P. Pucci, M. Xiang and B. Zhang, Multiple solutions for nonhomogeneous Schrödinger-Kirchhoff type equations involving the fractional \(p\)-Laplacian in \(\mathbb{R}^{N}\), Calc. Var. Partial Differential Equations 54 (2015), 2785-2806. MR3412392
P. H. Rabinowitz, Multiple critical points of perturbed symmetric functionals, Trans. Amer. Math. Soc. 272 (1982), 753-769. MR0662065
P. H. Rabinowitz, On a class of nonlinear Schrödinger equations, Z. Angew. Math. Phys. 43 (1992), 270-291. MR1162728
R. Servadei, Infinitely many solutions for fractional Laplace equations with subcritical nonlinearity, in "Recent trends in nonlinear partial differential equations. II. Stationary problems", Contemp. Math., 595, Amer. Math. Soc., Providence, RI, 2013, 317-340. MR3156381
M. Struwe, Infinitely many critical points for functionals which are not even and applications to superlinear boundary value problems, Manuscripta Math. 32 (1980), 335-364. MR0595426
G.Tarantello, On nonhomogeneous elliptic equations involving critical Sobolev exponent, Ann. Inst. H. Poincaré Anal. Non Linéaire 9 (1992), 281-304. MR1168304
H. Tehrani, Existence results for an indefinite unbounded perturbation of a resonant Schrödinger equation, J. Differential Equations 236 (2007), 1-28. MR2319918
X. P. Zhu and H. S. Zhou, Existence of multiple positive solutions of inhomogeneous semilinear elliptic problems in unbounded domains, Proc. Roy. Soc. Edinburgh Sect. A 115 (1990), 301-318. MR1069524

Home Riv.Mat.Univ.Parma